Thunderstorm Wind, Meade
- When
- September 9, 5:24 PM MST
- Where
- Meade County, (D07)faith Arpt
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.030, -102.020
A severe thunderstorm produced wind gusts near 70 mph around Faith.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced wind gusts near 70 mph around Faith.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Sep 9, 12:42 PM MST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 142 PM MDT THU SEP 9 2010 .DISCUSSION...19Z SURFACE ANALYSIS HAD LOW OVER SOUTHEAST MT WITH WARM FRONT INTO CENTRAL NE AND PRONOUNCED DRY LINE INTO FAR WESTERN NE. HIGH BASED CONVECTION HAS POPPED UP IN WELL MIXED BOUNDARY LAYER OVER NORTHEAST WY. ABOUT 1KJ/KG MLCAPE HAS DEVELOPED ON THE SD PLAINS WITH WEAK CAP IN PLACE. UPPER TROUGH OVER ID/UT/WESTERN MT MARCHING EASTWARD WITH 90KT JET STREAK AHEAD OF IT. COMBINATION OF DEPARTING MORNING SHORTWAVES INTO THE UPPER RED RIVER VALLEY AND RIGHT EXIT REGION OF JET SUPPRESSING VIGOROUS CONVECTION SO FAR. AS UPPER SUPPORT MOVES IN FROM THE WEST LATE THIS AFTERNOON...SHOULD SEE ACTIVE/FAST MOVING TSRA DEVELOP ALONG/AHEAD OF DRY LINE. SHEAR SUFFICIENT FOR SUPERCELLS WITH LARGE HAIL/DAMAGING WIND THE MAIN THREAT. ISOLATED TORNADO THREAT EXISTS JUST NORTHEAST OF THE SURFACE LOW NEAR THE WARM FRONT IN FAR NORTHWEST SD...AT LEAST UNTIL EARLY EVENING. MAIN BAND OF TSRA WILL QUICKLY MOVE INTO ND THIS EVENING AS INITIAL SHORTWAVE ENERGY RIPS NORTHEAST. AS UPPER TROUGH APPROACHES...SYNOPTIC SCALE FORCING INCREASES AGAIN ALONG WITH CHANCES FOR PRECIPITATION AFTER MIDNIGHT. AS THE SURFACE LOWS MOVES INTO ND...COLD FRONT WILL SLIP THROUGH THE CWA. FRIDAY...UPPER TROUGH MOVES THROUGH THE CWA WITH BEST POPS IN THE MORNING. DECENT COLD AIR ADVECTION WILL COMBINE WITH MODERATELY TIGHT PRESSURE GRADIENT TO CREATE A WINDY DAY ON PORTIONS OF THE SD PLAINS. MAY END UP BEING A MARGINAL WIND ADVISORY EVENT. WILL TREND TOWARD COOLER PORTION OF GUIDANCE FOR HIGHS. FRIDAY NIGHT/SATURDAY...SURFACE HIGH SETTLES INTO THE AREA WITH A WEAK TROUGH MOVING THROUGH LATE SATURDAY. TEMPERATURES WILL BE NEAR NORMAL. EXTENDED...LOW AMPLITUDE RIDGE WILL BUILD OVER THE AREA FOR THE FIRST PART OF THE UPCOMING WEEK...BRINGING DRY CONDITIONS. A WEAK WAVE WILL MOVE THROUGH TOWARDS MID-WEEK BRINGING LOW CHANCES FOR PRECIP. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND INCREASE IN COVERAGE OVERNIGHT INTO FRIDAY MORNING. MVFR/IFR CONDITIONS WITH GUSTY WINDS ARE EXPECTED INVOF THUNDERSTORMS. ALSO...VIS IN HEAVIER SHOWERS MAY BE REDUCED TO MVFR. OTHERWISE...VFR CONDITIONS ARE EXPECTED WITH THE EXCEPTION OF LCL MVFR CIGS...PARTICULARLY IN HIGHER TERRAIN. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && HELGESON/SCHILD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 820 AM MDT THU SEP 9 2010 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-101300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 820 AM MDT (920 AM CDT) THU SEP 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF WESTERN SOUTH DAKOTA LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS FAR NORTHWESTERN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 402 PM MDT THU SEP 9 2010 SDZ027-029-030-074-092245- CUSTER CO PLAINS SD-HERMOSA FOOT HILLS SD-SOUTHERN BLACK HILLS SD-SOUTHERN FOOT HILLS SD- 402 PM MDT THU SEP 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FALL RIVER AND CENTRAL CUSTER COUNTIES UNTIL 445 PM MDT... AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARGYLE...OR 7 MILES NORTHWEST OF DOWNTOWN HOT SPRINGS...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DOWNTOWN CUSTER... ARGYLE... WIND CAVE VISITORS CENTER... PRINGLE... SANATOR... BLUE BELL... STOCKADE LAKE... FAIRBURN... CUSTER PARK GAME LODGE... CENTER LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHILD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 438 PM MDT THU SEP 9 2010 SDZ024-026-028-029-072-092315- CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-RAPID CITY SD-SOUTHERN BLACK HILLS SD-STURGIS/PIEDMONT FOOT HILLS SD- 438 PM MDT THU SEP 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER...WESTERN PENNINGTON...SOUTHEASTERN LAWRENCE AND SOUTHWESTERN MEADE COUNTIES UNTIL 515 PM MDT... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CRAZY HORSE MEMORIAL...OR 8 MILES SOUTHWEST OF HILL CITY...MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR JOHNSON SIDING...AND WAS ALSO MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HILL CITY... SYLVAN LAKE... HARNEY PEAK... DEERFIELD RESERVOIR... SHERIDAN LAKE... ROCHFORD... SILVER CITY... PACTOLA RESERVOIR... HISEGA... ROUBAIX LAKE... JOHNSON SIDING... NEMO... BLACK HAWK... PIEDMONT... TILFORD... THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 39 AND 58... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHILD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 442 PM MDT THU SEP 9 2010 SDZ027-029-030-041-074-092330- CUSTER CO PLAINS SD-FALL RIVER SD-HERMOSA FOOT HILLS SD-SOUTHERN BLACK HILLS SD-SOUTHERN FOOT HILLS SD- 442 PM MDT THU SEP 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FALL RIVER AND SOUTHERN CUSTER COUNTIES UNTIL 530 PM MDT... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF EDGEMONT...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DOWNTOWN HOT SPRINGS... ANGOSTURA RESERVOIR... COTTONWOOD SPRINGS DAM... MAVERICK JUNCTION... ARGYLE... COLD BROOK RESERVOIR... ORAL... PRINGLE... WIND CAVE VISITORS CENTER... BUFFALO GAP... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. SCHILD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 500 PM MDT THU SEP 9 2010 SDZ024-026-028-031-072-073-092345- CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-PENNINGTON CO PLAINS SD-RAPID CITY SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD- 500 PM MDT THU SEP 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PENNINGTON...EXTREME SOUTHEASTERN LAWRENCE AND SOUTHWESTERN MEADE COUNTIES UNTIL 545 PM MDT... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOWNTOWN RAPID CITY...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLACK HAWK... PIEDMONT... RAPID VALLEY... RAPID CITY AIRPORT... BOX ELDER... ELLSWORTH AFB... NEW UNDERWOOD... HEREFORD... THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 45 AND 78... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHILD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 510 PM MDT THU SEP 9 2010 SDZ026-030-031-074-100000- CUSTER CO PLAINS SD-HERMOSA FOOT HILLS SD-PENNINGTON CO PLAINS SD-RAPID CITY SD- 510 PM MDT THU SEP 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER AND CENTRAL PENNINGTON COUNTIES UNTIL 600 PM MDT... AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HERMOSA...OR 21 MILES SOUTH OF DOWNTOWN RAPID CITY...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FOLSOM... RAPID CITY AIRPORT... CAPUTA... FARMINGDALE... NEW UNDERWOOD... THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 71 AND 79... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHILD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 535 PM MDT THU SEP 9 2010 SDZ002-013-014-073-100030- NORTHERN MEADE CO PLAINS SD-PERKINS SD-SOUTHERN MEADE CO PLAINS SD-ZIEBACH SD- 535 PM MDT THU SEP 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MEADE...NORTHWESTERN ZIEBACH AND SOUTHEASTERN PERKINS COUNTIES UNTIL 630 PM MDT... AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF DATE TO 10 MILES SOUTH OF UNION CENTER...AND MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... FAITH... ENNING... RED OWL... WHITE OWL... MARCUS... CHANCE... MEADOW... USTA... IRON LIGHTNING... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SCHILD
The Rapid City radar (KUDX), 119 km away, was scanning. The volume nearest the first event began at 00:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2010Every state in 2010This day in weather historyWarnings in South Dakota, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250726.